Cas Clinique / Case Report

Oncologie

, 10:560

First online:

Encéphalopathie de Gayet-Wernicke au décours d’une chimiothérapie émétisante

  • J. -C. BourreAffiliated withClinique universitaire de médecine nucléaire, CHU de Grenoble Email author 
  • , M. LaramasAffiliated withPôle de cancérologie, CHU de Grenoble
  • , M. BaconnierAffiliated withPôle de cancérologie, CHU de Grenoble
  • , P. -M. BallAffiliated withClinique universitaire de neuroradiologie et IRM, CHU de Grenoble
  • , P. PollakAffiliated withDépartement de neurologie, CHU de Grenoble
  • , P. MerlozAffiliated withService de chirurgie orthopédique, CHU de Grenoble
  • , A. KrainikAffiliated withClinique universitaire de neuroradiologie et IRM, CHU de Grenoble

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Résumé

Une patiente de 22 ans, prise en charge pour un sarcome d’Ewing claviculaire, a présenté au décours de l’intervention une confusion, une ophtalmoplégie et une ataxie. L’IRM, réalisée en urgence, a montré un hypersignal T2 de la substance grise péri-aqueducale, des colliculi, des faces internes des thalamus et des tubercules mamillaires très évocateurs d’une encéphalopathie de Gayet-Wernicke. Les dosages sanguins ont confirmé la carence en thiamine en rapport avec l’absence d’administration de vitaminothérapie préventive Iors de la chimiothérapie néo-adjuvante qui fut responsable de vomissements importants ayant imposé la mise en place d’une nutrition parentérale. Sous traitement substitutif, les symptômes ont totalement régressé en six jours. L’IRM de contrôle à six mois a montré la disparition complète des anomalies.

Mots clés

Chimiothérapie Alimentation parentérale Gayet-Wernicke Thiamine

Wernicke’s encephalopathy following emetogenic chemotherapy

Abstract

A 22-year-old woman, referred for a clavicular Ewing’s sarcoma, was presenting with post-surgical confusion, ophthalmoplegia and ataxia. The MRI that was performed in emergency showed a hyper-intensity on T2-WI in the peri-aqueductal grey matter, colliculi, medial aspects of the thalami and the mamillary bodies, suggesting a Wernicke’s encephalopathy. Blood level of thiamine was decreased, likely to be due to the absence of preventive vitamin therapy during the neo-adjuvant chemotherapy which was responsible of vomiting and required initiation of parenteral nutrition. Symptoms relief was obtained within 6 days after administration of thiamine. The MRI, performed 6 months later, was normal.

Keywords

Chemotherapy Wernicke’s encephalopathy Parenteral nutrition Thiamine